Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 3:29 AM MDT for Hooker County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 3:29 AM MDT (09:29 UTC)
- Expired
- Aug 28, 2021, 4:30 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 50
County Hooker County, NE
The radar
The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634
WWUS83 KLBF 280929
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
429 AM CDT Sat Aug 28 2021
NEZ005-008-023>025-094-281030-
Brown NE-Hooker NE-Eastern Cherry NE-Grant NE-Western Cherry NE-
Thomas NE-
429 AM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of southern Cherry,
northern Grant, northern Hooker, west central Brown and northwestern
Thomas Counties through 530 AM CDT/430 AM MDT/...
At 428 AM CDT/328 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles southwest of
Johnstown to near Hyannis. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullen, Hyannis, Seneca, Ashby, Brownlee, Whitman, Highway 97
crossing the North Loup River, Speckel Meir Lake, Duluth, Dipping Vat
Meadow, Highway 83 crossing the North Loup River, Mother Lake, Marsh
Flat, Hire, Whitman Road crossing the North Branch of the Middle Loup
River, Giant Hill, Highway 97 crossing Big Creek, Sevenmile Hill,
Hecla and Kelso.
This includes the following highways...
Highway 2 between mile markers 134 and 195.
Highway 61 between mile markers 153 and 182.
Highway 97 between mile markers 65 and 98.
Highway 83 between mile markers 156 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4257 10012 4230 10196 4190 10202 4209 10034
TIME...MOT...LOC 0928Z 226DEG 35KT 4244 10031 4198 10184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 3:22 AM MDT, 7 minutes earlier.
Area forecast discussion, Aug 28, 3:22 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 422 AM CDT Sat Aug 28 2021 .SHORT TERM...(Today through Sunday) Issued at 408 AM CDT Sat Aug 28 2021 A potent shortwave is digging southeast into Montana and Wyoming this morning. This feature will advance eastward into the Dakotas by this evening. Surface low pressure will deepen across northeast Colorado though the day today with a sharpening inverted trough extending northeastward from the low across southwest through central into north central Nebraska by late this afternoon. Meanwhile a cold front will be surging southeast into northwest Nebraska late this afternoon. The inverted surface trough will be the focus for surface based convection late this afternoon, with storms first expected to develop in the vicinity of Holt county and then build southwest into Custer and perhaps eastern Lincoln and Frontier counties early this evening. Steeper mid-level lapse rates will advect eastward across the area this afternoon which will help contribue to around 2000 J/KG MLCAPE near the trough. Shear profiles will be actually be strongest just behind the surface trough. Appears there should be enough shear through near the trough to support some organized updrafts with the potential for a few strong to severe storms. Strong winds appear to be the main severe weather threat but hail is also possible. Still appears an uptick in thunderstorm coverage is possible during the evening across southwest into central Nebraska, as the cold front overtakes the inverted surface trough and a strengthening southerly low-level increases and interacts with the cold front. Severe threat should remain fairly isolated with this activity. The Dakotas shortwave will move into the Great Lakes region on Sunday. The training cold front will be located across Kansas with surface high pressure to bring drier and somewhat cooler conditions to the area. .LONG TERM...(Sunday night through Friday) Issued at 408 AM CDT Sat Aug 28 2021 Zonal flow aloft develops Sunday night into Monday with the next weak embedded shortwave to cross the area Monday into Monday night. The frontal boundary across Kansas washes out Sunday night with a rapid return of gulf air (dew points 60s to near 70) returning to the area Monday. Scattered thunderstorms should develop late Sunday night in a mid-level WAA regime across portions of central into north central Nebraska. Appears these could linger through much of the day Monday as large scale lift increases through the day as the shortwave begins to advance eastward across the area. By mid-week upper level high pressure builds across the Southern Plains with a deep trough developing into the northern Rockies. The ECMWF continues to indicate that a tropical disturbance lifts northward into the desert southwest from Baja on the western side of the upper high Wednesday night into Thursday. That moisture lifts northeast into the Central and Northern Plains Thursday night through Saturday which could set the stage for some locally heavy rainfall. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1251 AM CDT Sat Aug 28 2021 A cool front works through the forecast area today, setting the stage for a quick wind shift to northwesterly and thunderstorm development. Ongoing showers and storms may affect northern terminals (including KVTN) overnight, while more widespread thunder is expected this afternoon and evening for central and southwest Neb terminals (including KLBF). A stratus cloud deck should also set in behind the front, resulting in lower ceilings. Winds will be gusty at times this afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Snively
Hazardous weather outlook, Aug 27, 2:32 PM MDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 332 PM CDT Fri Aug 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 332 PM CDT Fri Aug 27 2021 /232 PM MDT Fri Aug 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are expected to develop along a cold front late Saturday afternoon and evening. Some storms may be strong to severe. The greatest threat for severe storms is along and east of a line from Imperial to North Platte to O'Neill. Damaging winds and large hail are the main threats. Localized heavy rainfall is also possible. Thunderstorms are possible Sunday night through Monday night, mainly over northeastern portions of the outlook area. At this time, the threat for severe storms is low. Thunderstorms are also possible Wednesday afternoon through Thursday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight across the outlook area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 28, 2:02 AM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM TSTM WND GST VALENTINE 42.87N 100.55W
08/28/2021 M64 MPH CHERRY NE ASOS
HEAT BURST OBSERVED BY KVTN ASOS. THUNDERSHOWERS IN THE
VICINITY.
&&
SNIVELYSpecial weather statement, Aug 28, 2:30 AM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
230 AM MDT Sat Aug 28 2021
NEZ022>024-035-094-280930-
Hooker NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
230 AM MDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern Arthur,
south central Cherry, Grant, northwestern Hooker and northeastern
Garden Counties through 330 AM MDT...
At 230 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Ashby, or 21 miles northwest of Arthur, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hyannis, Ashby, Whitman, Carr Lake, Duluth, Bourquim Hill, Dominick
Lake, Swede Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Pratt Lake, Spring Valley Lake and Weir.
This includes the following highways...
Highway 2 between mile markers 136 and 172.
Highway 61 between mile markers 139 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4158 10200 4176 10229 4227 10166 4205 10125
TIME...MOT...LOC 0830Z 227DEG 22KT 4181 10196
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Aug 28, 2:32 AM MDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
332 AM CDT Sat Aug 28 2021
NEZ005-094-280930-
Eastern Cherry NE-Western Cherry NE-
332 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern Cherry
County through 430 AM CDT/330 AM MDT/...
At 332 AM CDT/232 AM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles northwest of Mullen, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valentine National Wildlife Refuge, Highway 97 crossing the North
Loup River, Marsh Flat, Hire, Giant Hill, Highway 97 crossing Big
Creek and Sevenmile Hill.
This includes the following highways...
Highway 97 between mile markers 72 and 113.
Highway 83 between mile markers 183 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4210 10090 4210 10150 4261 10111 4260 10040
TIME...MOT...LOC 0832Z 226DEG 28KT 4217 10126
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SnivelyLocal storm report, Aug 28, 2:42 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM TSTM WND GST VALENTINE 42.87N 100.55W
08/28/2021 M63 MPH CHERRY NE ASOS
&&
BTAYLORSpecial weather statement, Aug 28, 2:58 AM MDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
358 AM CDT Sat Aug 28 2021
NEZ005-006-008-281000-
Brown NE-Eastern Cherry NE-Keya Paha NE-
358 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 500 AM
CDT...
At 358 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Valentine, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valentine, Springview, Johnstown, Norden, Wood Lake, Burton, Bobcat
State Wildlife Management Area, Meadville, North River Trail, Sparks,
Smith Falls State Park, Schlagel Creek State Wildlife Management
Area, Antelope Peak and Highway 97 crossing the Niobrara River.
This includes the following highways...
Highway 183 between mile markers 210 and 225.
Highway 20 between mile markers 192 and 235.
Highway 97 between mile markers 131 and 141.
Highway 83 between mile markers 195 and 222.
Highway 12 between mile markers 1 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4243 10014 4273 10075 4300 10058 4299 9949
TIME...MOT...LOC 0858Z 223DEG 26KT 4282 10034
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SnivelySpecial weather statement, Aug 28, 3:29 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
429 AM CDT Sat Aug 28 2021
NEZ005-008-023>025-094-281030-
Brown NE-Hooker NE-Eastern Cherry NE-Grant NE-Western Cherry NE-
Thomas NE-
429 AM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of southern Cherry,
northern Grant, northern Hooker, west central Brown and northwestern
Thomas Counties through 530 AM CDT/430 AM MDT/...
At 428 AM CDT/328 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles southwest of
Johnstown to near Hyannis. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullen, Hyannis, Seneca, Ashby, Brownlee, Whitman, Highway 97
crossing the North Loup River, Speckel Meir Lake, Duluth, Dipping Vat
Meadow, Highway 83 crossing the North Loup River, Mother Lake, Marsh
Flat, Hire, Whitman Road crossing the North Branch of the Middle Loup
River, Giant Hill, Highway 97 crossing Big Creek, Sevenmile Hill,
Hecla and Kelso.
This includes the following highways...
Highway 2 between mile markers 134 and 195.
Highway 61 between mile markers 153 and 182.
Highway 97 between mile markers 65 and 98.
Highway 83 between mile markers 156 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4257 10012 4230 10196 4190 10202 4209 10034
TIME...MOT...LOC 0928Z 226DEG 35KT 4244 10031 4198 10184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:56 PM MDT | Special Weather Statement | LBF | Garden | 49 min |
| Aug 28, 12:36 AM MDT | Special Weather Statement | LBF | Garden, Grant | 39 min |
| Aug 28, 1:14 AM MDT | Special Weather Statement | LBF | Garden, Grant | 46 min |
| Aug 28, 1:35 AM MDT | Special Weather Statement | LBF | Cherry | 25 min |
| Aug 28, 1:45 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 28, 1:59 AM MDT | Special Weather Statement | LBF | Garden, Grant | 31 min |
| Aug 28, 2:27 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 33 min |
| Aug 28, 2:30 AM MDT | Special Weather Statement | LBF | Grant | 60 min |
| Aug 28, 2:32 AM MDT | Special Weather Statement | LBF | Cherry | 58 min |
| Aug 28, 2:58 AM MDT | Special Weather Statement | LBF | Keya Paha | 62 min |
| Aug 28, 3:59 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Aug 28, 6:04 AM MDT | Special Weather Statement | LBF | Cherry | 56 min |
| Aug 28, 7:49 AM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Aug 28, 11:39 AM MDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Aug 28, 12:24 PM MDT | Special Weather Statement | LBF | Boyd | 51 min |
| Aug 28, 12:53 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 37 min |
| Aug 28, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Aug 28, 3:46 PM MDT | Special Weather Statement | LBF | Frontier | 44 min |
| Aug 28, 4:02 PM MDT | Special Weather Statement | LBF | Custer | 43 min |
| Aug 28, 4:12 PM MDT | Special Weather Statement | LBF | Lincoln | 33 min |
| Aug 28, 4:25 PM MDT | Special Weather Statement | LBF | Loup | 50 min |
| Aug 28, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Aug 28, 4:30 PM MDT | Special Weather Statement | LBF | Frontier | 30 min |
| Aug 28, 4:37 PM MDT | Special Weather Statement | LBF | Blaine | 38 min |
| Aug 28, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Garfield, Holt, Loup, Rock | 59 min |
| Aug 28, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 28, 5:16 PM MDT | Special Weather Statement | LBF | Logan | 29 min |
| Aug 28, 5:18 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Aug 28, 5:21 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 39 min |
| Aug 28, 5:35 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Rock | 40 min |
| Aug 28, 5:42 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Aug 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 48 min |
| Aug 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 48 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.